MAUDE Adverse Event Report: ST. JUDE MEDICAL ULTIMUM EV HEMOSTASIS INTRODUCER WITH TIP MARKER; INTRODUCER, CATHETER

ST. JUDE MEDICAL ULTIMUM EV HEMOSTASIS INTRODUCER WITH TIP MARKER; INTRODUCER, CATHETER
Model Number C407699
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 01/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The images submitted appeared to show damage to the hemostasis cap, which was detached from the sheath, and a bls on/in the device.The device history record (dhr) was reviewed to ensure that each manufacturing and inspection operation was performed.The dhr review determined the process was performed and completed in accordance with abbott specifications and procedures.Based on the information received, the cause of the reported event could not be conclusively determined.
 
Event or Problem Description
Towards the end of the tavi procedure, while the delivery system was being removed from the patient, through a 19f ultimum sheath, the introducer¿s valve that prevents back flow of blood broke.There was bleeding from the femoral artery.The problem was identified and the bleeding was stopped by applying manual pressure and inserting a new sheath.A hematoma developed in the access site, which resolved with 20 minutes of manual pressure post procedure.

Brand Name
ULTIMUM EV HEMOSTASIS INTRODUCER WITH TIP MARKER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key8273845
Report Number3005334138-2019-00037
Device Sequence Number1557391
Product Code DYB
UDI-Device Identifier05415067014382
UDI-Public05415067014382
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K140327
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberC407699
Device Lot Number6578859
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2019
Initial Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR